• HOME
  • Crisis at school

Diabetes - coping with a crisis at school

What to do if I have a hypo or hyper crisis.

  • It is vital to identify a designated person trained to deal with a crisis.

Signs and symptoms for Hypoglycaemia (low blood sugar)

Sweating

  • Hunger
  • Difficulty concentrating

 What to do

  • Call the designated person, do not take the learner to them.
  • The person will test the learner’s blood sugar.
  • If it is too low, give them a sugary snack.
  • Recheck the blood level after ½ an hour.
  • The learner should not be left alone until fully recovered.

Signs and symptoms for Hyperglycaemia (high blood sugar)

  • Nausea or vomiting
  • Drowsiness
  • Stomach pain
  • Cold, dry skin
  • Deep rapid breathing
  • Increased thirst
  • Increased passing of urine
  • Sweet smell on breath (similar to nail polish remover)

What to do

  • Call the designated person, do not take learner to them.
  • The person will test the learner's blood sugar, if it is too high the solution is for the learner to do some vigorous exercise to burn off some of the sugar.
  • Recheck the blood level after 30 minutes.
  • The learner should not be left alone until fully recovered.

Newsletter

Subscribe to our newsletter
Please wait

Follow us

Twitter 128

Facebook 128

Twitter Facebook

Translate